Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 183, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 8, 2001, 2:32 PM EDT for Adams County, Ohio; Lewis County, Kentucky. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2001, 2:32 PM EDT (18:32 UTC)
- Expired
- Jul 8, 2001, 3:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Lewis County, KY, Adams County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:00 PM EDT | Thunderstorm Wind 50 E | Tollesboro, KY | A roof was blown off a barn and numerous trees were knocked down. |
| Jul 8, 3:00 PM EDT | Thunderstorm Wind 50 E | Manchester, OH | Trees knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3052 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 081835 SVRILN KYC135-OHC001-081930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 232 PM EDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEWIS COUNTY IN KENTUCKY... ADAMS COUNTY IN OHIO... * UNTIL 330 PM EDT... * AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF WEST UNION TO 18 MILES SOUTHWEST OF TOLLESBORO....MOVING SOUTHEAST AT 50 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WEST UNION... MANCHESTER... VANCEBURG... TOLLESBORO... HEAD OF GRASSY... CAMP DIX... AT 232 PM EDT...BROWN COUNTY SHERIFF REPORTED NUMEROUS TREES DOWN THROUGHOUT THE COUNTY. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS WITH WIND GUSTS IN EXCESS OF 70 MPH. $$ TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 10:57 AM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 8, 10:57 AM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1056 AM EDT SAT JUL 7 2001 JUST UPDATED ZONES TO ACCOUNT FOR SEVERE WATCH FOR TRI-STATE... RICHMOND AND DAYTON. KIND SHOWING LINE OF STORMS SOUTHWEST OF KLAF MOVING SOUTHEAST ALONG STATIONARY BOUNDARY. THE STATION BOUNDARY EXTENDS INTO SOUTHWEST OHIO AND THEN FOLLOWS THE OHIO RIVER. MORNING SOUNDING ALREADY SHOWING >2000 J/KG AND EXPECT THAT WILL CLIMB OVER TO 3000 TO 4000 J/KG. 06Z MODEL RUNS DID NOT SHOW MUCH IN THE WAY OF LIFT THIS AFTERNOON ALONG BOUNDARY BUT WITH CONVECTION ALREADY INITIATED AND PLENTY OF INSTABILITY THERE IS NO REASON TO SUSPECT IT WILL WANE. IN FACT...BOUNDARY SEEMS TO STRENGTHEUN TO SOME DEGREE AS NORTHERLY RELATIVELY COOLER AIR ENCROACHES FROM THE NORTH. .ILN...NONE. TIPTON
In the hours before
Local storm report, Jul 8, 1:45 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
145 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM COUNTYWIDE OH WIND DAMAGE
07/08/01 FRANKLIN TREES DOWN COUNTYWIDE
0130 PM LEWISBURG KY WIND DAMAGE
07/08/01 MASON TREES DOWN
0134 PM RISING SUN IN MPH TSTM WIND GUST
07/08/01 OHIO 60 MPH GUST
0120 PM COUNTYWIDE IN WIND DAMAGE
07/08/01 DEARBORN TREES DOWN ALL OVER COUNTY
0120 PMI ORANGE IN WIND DAMAGE
07/08/01 FAYETTE 5 TREES DOWN
SEWThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:26 AM EDT | Severe Thunderstorm Warning | ILN | Madison | 49 min |
| Jul 8, 1:39 AM EDT | Severe Thunderstorm Warning | ILN | Fayette | 51 min |
| Jul 8, 1:50 AM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 40 min |
| Jul 8, 1:01 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 44 min |
| Jul 8, 1:20 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 40 min |
| Jul 8, 1:20 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 40 min |
| Jul 8, 1:54 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 51 min |
| Jul 8, 2:12 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 63 min |
| Jul 8, 7:30 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 45 min |
| Jul 8, 7:43 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 47 min |
| Jul 8, 7:49 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery, Warren | 56 min |
| Jul 8, 7:52 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 38 min |
| Jul 8, 12:22 PM EDT | Severe Thunderstorm Warning | ILN | Mason | 53 min |
| Jul 8, 1:14 PM EDT | Severe Thunderstorm Warning | ILN | Mason | 46 min |
| Jul 8, 1:23 PM EDT | Severe Thunderstorm Warning | ILN | Pendleton | 52 min |
| Jul 8, 1:36 PM EDT | Severe Thunderstorm Warning | ILN | Gallatin | 39 min |
| Jul 8, 1:39 PM EDT | Flash Flood Warning | ILN | Mason | 2 hr |
| Jul 8, 1:39 PM EDT | Severe Thunderstorm Warning | ILN | Campbell, Kenton | 51 min |
| Jul 8, 1:50 PM EDT | Severe Thunderstorm Warning | ILN | Grant | 40 min |
| Jul 8, 2:10 PM EDT | Severe Thunderstorm Warning | ILN | Owen | 65 min |
| Jul 8, 2:12 PM EDT | Severe Thunderstorm Warning | ILN | Pendleton | 63 min |
| Jul 8, 2:12 PM EDT | Severe Thunderstorm Warning | ILN | Robertson | 63 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.